MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE OMNI ELECTRODE POTASSIUM; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS ROCHE OMNI ELECTRODE POTASSIUM; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 03111628180
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter stated they received discrepant results for two samples from the same patient tested with the roche omni electrode potassium on a cobas b 221 roche omni s6 system.The sample values were reported outside of the laboratory and questioned by a physician as the available outputs from patient monitoring did not suggest that the patient was hypokalemic.The reporter also mentioned they have been getting "sodium signal sensor unstable" errors on the cobas b 221 analyzer for several months.The reporter stated that the k electrode was last changed on this analyzer on (b)(6) 2021.Per product labeling, the k electrode is stable for 26 weeks.The first sample from the patient resulted in a k value of 3.14 mmol/l when tested on the cobas b 221.The second sample from the patient resulted in a k value of 3.14 mmol/l when tested on the cobas b 221.A third sample was collected from the patient and tested on a cobas 6000 c (501) module, resulting in a k value of 4.2 mmol/l.This value was deemed correct by the physician as it was consistent with the clinical presentation of the patient.
 
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The patient's reason for the visit was abdominal pain.The first sample from the patient resulted in the following additional test data: ph = 7.340, pco2 = 42.7 mmhg, po2 = 435.0 mmhg, chco3st = 21.8 mmol/l, beecf = 3.2 mmol/l, so2 = 99.9 %, cto2 = 9.6 vol%, thb = 6.02 g/dl, hct = 21.7 %, cohb = 1.3 %, o2hb = 98.0 %, hhb = 0.1 %, methb = 0.6 %, ca2+ = 3.13 mg/dl, glu = 138.8 mg/dl.The second sample from the patient resulted in the following additional test data: ph = 7.326, pco2 = 40.5 mmhg, po2 = 413.4mmhg, chco3st = 20.3 mmol/l, beecf = -5.3 mmol/l, so2 = 99.9 %, cto2 = 9.3 vol%, thb = 5.86 g/dl, hct = 20.4 %, cohb = 1.3 %, o2hb = 97.9 %, hhb = 0.1 %, methb = 0.7 %, na = 139.1 mmol/l, ca2+ = 2.78 mg/dl, glu = 141.2 mg/dl.The third sample from the patient resulted in the following additional test data: na = 136 mmol/l, cl = 104 mmol/l, co2 = 23 mmol/l, gap = 9 mmol/l, bun = 11 mg/dl, creat = 0.50 mg/dl, creat calc pha = 50 ml/min, gfr = > 90 ml/min/1.73m^2.Medwatch fields a2.And a3.Have been updated.
 
Additional Manufacturer Narrative
The affected electrode could not be returned for investigation.The investigation concludes that the k electrode exceeded in-use time and should not have been used.After replacing the electrode, the problem was resolved.

Brand Name
ROCHE OMNI ELECTRODE POTASSIUM
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13290645
Report Number1823260-2022-00158
Device Sequence Number2225809
Product Code CEM
UDI-Device Identifier04015630014293
UDI-Public04015630014293
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03111628180
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2022
Supplement Date Received by Manufacturer02/21/2022
02/21/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date02/02/2022
03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale